Alert archive / Alaska / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 3, 2008, 11:14 AM AKDT. It took effect at May 3, 2008, 4:14 PM AKDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2008, 11:14 AM AKDT (19:14 UTC)
- In effect from
- May 3, 2008, 4:14 PM AKDT
- Expired
- May 3, 2008, 9:00 PM AKDT
- In force
- 5 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK61 PAFC 040014 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 414 PM ADT SAT MAY 3 2008 AKZ111-040500- /X.NEW.PAFC.FW.W.0001.080504T0014Z-080504T0500Z/ MATANUSKA VALLEY- 414 PM ADT SAT MAY 3 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM ADT THIS EVENING FOR STRONG WIND FOR THE MATANUSKA VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM ADT THIS EVENING FOR STRONG WIND FOR THE MATANUSKA VALLEY. HUMIDITIES OF 25 TO 30 PERCENT COMBINED WITH WINDS FREQUENTLY GUSTING TO 25 TO 35 MPH WILL CONTINUE EARLY THIS EVENING. WINDS WILL DIMINISH AND HUMIDITIES INCREASE LATER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
1 follow-up statement
000 WWAK61 PAFC 040500 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 900 PM ADT SAT MAY 3 2008 AKZ111-040600- /X.CAN.PAFC.FW.W.0001.000000T0000Z-080504T0500Z/ MATANUSKA VALLEY- 900 PM ADT SAT MAY 3 2008 ...RED FLAG WARNING IS CANCELLED FOR THE MATANUSKA VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED FLAG WARNING. WINDS HAVE DIMINISHED AND HUMIDITIES HAVE RECOVERED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 3, 8:50 AM AKDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 3, 8:50 AM AKDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 150 PM ADT SAT MAY 3 2008 .ANALYSIS AND UPPER LEVELS...A LONG-WAVE TROUGH IS CENTERED OVER THE FORECAST AREA WITH UPPER JET TO THE SOUTH OVER THE NORTH PACIFIC AND GENERALLY WEAK FLOW ACROSS ALASKA. AN ANCHOR LOW REMAINS CENTERED OVER THE SOUTHEAST BERING WITH A COMPLEX SURFACE LOW SOUTH OF KODIAK ISLAND TRACKING SLOWLY TOWARD THE GULF. ISOLATED TO SCATTERED SHOWERS ARE BEING OBSERVED AHEAD OF THIS SYSTEM OVER THE SOUTHERN MAINLAND AS WEAK UPPER LEVEL WAVES ROTATE THROUGH. SUBSIDENCE ALONG THE MAIN TROUGH AXIS COMBINED WITH DOWNSLOPE WINDS HAVE HELPED TO SCOUR OUT MOST OF THE CLOUDS FROM ANCHORAGE TO THE MATANUSKA VALLEY WITH BREAKS ALSO NOTED ELSEWHERE ACROSS SOUTHCENTRAL. A SURFACE RIDGE IS BUILDING ALONG THE NORTH GULF COAST ONCE AGAIN TODAY AND LOCALLY GUSTY EAST TO SOUTHEAST WINDS HAVE DEVELOPED. CONDITIONS IN THE MATANUSKA VALLEY ARE APPROACHING RED FLAG THRESHOLDS...HOWEVER WITH DIRECTION OF FLOW DO NOT EXPECT DEW POINTS TO DROP ANY FURTHER. THE BERING REMAINS UNDER A BLANKET OF STRATUS/STRATO-CU WITH WEAK COLD ADVECTION HELPING TO SQUEEZE OUT A FEW FLURRIES. .MODEL DISCUSSION...MODELS REMAIN IN EXCELLENT AGREEMENT AND FEW CHANGES WILL BE MADE TO CURRENT FORECAST. .SHORT TERM FORECAST...THE LOW SOUTH OF KODIAK WILL MOVE INTO THE GULF SUNDAY SPREADING RAIN AND WINDS ACROSS COASTAL AREAS AND OVER THE ALASKA PENINSULA INTO BRISTOL BAY. THE NORTH GULF COAST RIDGE WILL BE PUSHED INLAND...SO DO NOT EXPECT A REPEAT OF THE GUSTY SOUTHEAST WINDS OF THE PAST COUPLE DAYS. THE EASTERN BERING UPPER LOW WILL OPEN WHILE THE GULF LOW BECOMES DOMINANT. THIS WILL RESULT IN A NEARLY STATIONARY LOW OVER THE GULF THROUGH MONDAY...WITH MOST OF MOISTURE REMAINING ALONG THE COAST. INLAND AREAS WILL CONTINUE TO SEE SUN BREAKS WITH LITTLE OR NO PRECIPITATION. OUT WEST ANOTHER CLOSED LOW WILL DROP FROM KAMCHATKA DOWN TO THE ALEUTIANS AND SLOWLY TRACK EASTWARD TO THE EASTERN ALEUTIANS ON MONDAY. WILL BE INCREASING WINDS ON THE BACK SIDE OF THIS SYSTEM TO MINIMUM GALES DUE TO DECENT COLD ADVECTION AS UPPER RIDGE BUILDS UPSTREAM AND NORTHERLY JET STRENGTHENS. NORTHERLY FLOW WILL CONTINUE ACROSS CENTRAL TO EASTERN BERING THROUGH SUNDAY...MAINTAINING SOLID CLOUD COVER AND FLURRIES. HOWEVER...AS STORM SYSTEM APPROACHES FROM WEST SUNDAY NIGHT AND MONDAY SOME OF THIS WILL BEGIN TO BREAK UP AND CEILINGS WILL RISE. .LONG TERM FORECAST...MAIN LOW CIRCULATION WILL SET UP OVER THE BERING SEA NEXT WEEK WITH WEAK RIDGING OVER SOUTHCENTRAL. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING 120 130 138 172 175 176. FIRE WEATHER...NONE. SEB MAY 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:00 PM AKDT | Small Craft Advisory | AFC | 4 days | |
| May 2, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| May 3, 11:00 AM AKDT | Gale Warning | AFC | 36 hr | |
| May 3, 11:00 AM AKDT | Gale Warning | AFC | 48 hr | |
| May 3, 11:00 AM AKDT | Gale Warning | AFC | 36 hr | |
| May 3, 11:00 AM AKDT | Small Craft Advisory | AFC | 24 hr |
Nearby
Red Flag Warnings in Alaska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.